MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER SHAFT 2 W/HOLD-SLEEVE L66; SURGICAL SCREWDRIVER, REUSABLE

SYNTHES GMBH SCRDRIVER SHAFT 2 W/HOLD-SLEEVE L66; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 314.676
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: this is report 3 of 3 for (b)(4).It was reported by the customer in japan that on (b)(6) 2022, a patient underwent the open reduction internal fixation surgery using the lcp plate for fracture of distal end of radio-ulna with the drill sleeve and the screwdriver shaft in question.According to the report, the surgeon had difficulty in wearing the drill sleeve when using the plate, and it took time in all holes.It was further reported that it was difficult to insert the screw because the screw could not be attached vertically to the screwdriver shaft.It was reported that by changing the screwdriver shaft to the short one, it was successfully inserted without any problem.It was reported that due to these events, the operation scheduled for 2 hours was extended to 3 hours.It was reported that the surgery was completed successfully.It was reported that anesthesiologists warned the surgeons that a 3-hour operation was a high-risk procedure for patients in their 90s.The surgeon understood that the product was difficult to operate due to the influence of blood adhesion and the thinness of the plate.No further information is available.This complaint involves three (3) devices.

Brand Name
SCRDRIVER SHAFT 2 W/HOLD-SLEEVE L66
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14501444
Report Number8030965-2022-03527
Device Sequence Number20114600
Product Code HXX
UDI-Device Identifier07611819771314
UDI-Public07611819771314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale